| Catalog Number |
7209017 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/25/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during an acl reconstruction, one (1) biorci-ha interference screw fractured intraoperatively.The failure occurred while the screw was being driven into the bone tunnel.The screw sheared under normal insertion torque when it was approximately 2/3 (two-third) inserted.The posterior 1/3 (the portion closest to the driver) broke off and was outside the tunnel.However, the anterior 2/3 of the screw remained deeply lodged and securely fixed within the bone tunnel.The surgeon had to utilize a combination of arthroscopic graspers and a reverse screw technique (engaging the broken fragment to back-thread it out) to successfully clear the tunnel.The surgeon successfully retrieved all fragments of the fractured bio-composite screw from the bone tunnel.The tunnel was thoroughly irrigated and inspected to confirm no debris or material remnants were left behind.The procedure was resumed, with a delay greater than 30 min, using a similar s+n back-up product.No additional anesthesia was required.No further complications were reported.